Alert archive / Mississippi / Flash Flood Warnings in 2007
Flash Flood Warning 45, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Jun 26, 2007, 4:46 PM CDT for Itawamba County, Monroe County, Mississippi. It was in force for 119 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 26, 2007, 4:46 PM CDT (21:46 UTC)
- Expired
- Jun 26, 2007, 6:45 PM CDT
- In force
- 119 min
- Issued by
- NWS Memphis, TN
- Area
- Whole counties
Counties Itawamba County, MS, Monroe County, MS
The radar
The Columbus AFB radar (KGWX), 23 km from the middle of the area, began a volume at 21:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 26, 4:47 PM CDT | FLASH FLOOD | Amory, MS | STREET FLOODING HIGHWAY 25 SOUTH IN DOWNTOWN AMORY |
| Jun 26, 4:57 PM CDT | FLASH FLOOD | Fulton, MS | STREET FLOODING ALONG HIGHWAY 25 SOUTH NEAR HARDINS CHAPEL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 9.8 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 533 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 879 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- -10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KMEG 262146 FFWMEG MSC057-095-262345- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 446 PM CDT TUE JUN 26 2007 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * FLASH FLOOD WARNING FOR... ITAWAMBA COUNTY IN NORTHEAST MISSISSIPPI... MONROE COUNTY IN NORTHEAST MISSISSIPPI... * UNTIL 645 PM CDT * AT 446 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN OVER THE WARNED AREA. OVER THE PAST HOUR DOPPLER RADAR ESTIMATES THAT 1 TO 3 INCHES OF RAINFALL HAS FALLEN ACROSS THE WARNED AREA. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TREMONT... SMITHVILLE...SANDY SPRINGS...NEW SALEM...MANTACHIE...FULTON... FAIRVIEW...EVERGREEN...AMORY AND ABERDEEN. .EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. .MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. LAT...LON 3444 8816 3372 8829 3370 8868 3444 8847 $$
1 follow-up statement
000 WGUS74 KMEG 262201 FFSMEG FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 459 PM CDT TUE JUN 26 2007 MSC057-095-262345- ITAWAMBA MS-MONROE MS- 459 PM CDT TUE JUN 26 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 645 PM CDT FOR MONROE AND ITAWAMBA COUNTIES... LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TREMONT... SANDY SPRINGS...NEW SALEM...MANTACHIE...FULTON...FAIRVIEW AND EVERGREEN. .AT 458 PM CDT...THE FULTON POLICE DEPARTMENT REPORTED STREET FLOODING ALONG HIGHWAY 25 SOUTH NEAR THE HARDINS CHAPEL CHURCH. .ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE POSSIBLE IN THE WARNED AREA. .MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. LAT...LON 3444 8816 3372 8829 3370 8868 3444 8847 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Jun 26, 2:08 PM CDT, 2 hours 38 minutes earlier.
Area forecast discussion, Jun 26, 2:08 PM CDT, 2 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 208 PM CDT TUE JUN 26 2007 .DISCUSSION... DETERMINING RAIN CHANCES OVER THE NEXT SEVERAL DAYS IS THE MAIN FORECAST CHALLENGE. MODELS IN THE SHORT TERM ARE IN GOOD AGREEMENT. USED A BLEND OF THEM WITH A SLIGHT PREFERENCE TO THE GFS MODEL. ONLY MINOR CHANGES WERE MADE TO THE PREVIOUS FORECAST. AT 2 PM CDT ACROSS THE MIDSOUTH...SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS EXTENDED ALONG A WEAK MOISTURE CONVERGENCE BOUNDARY FROM TIPTONVILLE TN TO SOMERVILLE TN TO NEW ALBANY MS. THE AIR WAS MOIST AND UNSTABLE WITH TEMPERATURES RANGING FROM THE MID 70S WHERE RAIN WAS OCCURRING TO THE MID 90S IN RAINFREE AREAS...MAINLY ALONG AND WEST OF THE MS RIVER. FOR THE REST OF THIS AFTERNOON INTO TONIGHT...A FEW STRONG/SEVERE STORMS WITH WET MICROBURSTS ARE POSSIBLE ACROSS THE ENTIRE MIDSOUTH AS THE AIR IS VERY UNSTABLE. DAMAGING WINDS UP TO 60 MPH...LOCALLY HEAVY RAINFALL OF 1 TO 3 INCHES...SMALL HAIL... AND FREQUENT LIGHTNING ARE THE MAIN HAZARDS. MOST OF THE STORMS SHOULD QUICKLY DISSIPATE AFTER 8 PM CDT WITH THE LOSS OF DAYTIME HEATING. OTHERWISE...EXPECT PARTLY TO MOSTLY CLOUDY SKIES AND MUGGY LOW TEMPERATURES MAINLY IN THE LOWER 70S. WEDNESDAY AND THURSDAY...SIMILAR WEATHER WITH AFTERNOON AND EVENING SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED ALL ACROSS THE MIDSOUTH AS THE AIR WILL REMAIN MOIST AND UNSTABLE. KEPT 20 TO 50 PERCENT RAIN CHANCES OVER THE AREA WITH THE HIGHEST CHANCES WEST OF THE MS RIVER...BUT ALL AREAS MAY GET WET. UNORGANIZED/PULSE TYPE STORMS ARE EXPECTED WITH WEAK WINDS IN PLACE. ISOLATED STRONG/SEVERE STORMS WITH DAMAGING WINDS AND LOCALLY HEAVY RAINFALL ARE POSSIBLE EACH DAY. HIGHS IN THE LOWER 90S AND LOWS IN THE LOWER 70S ARE AGAIN EXPECTED. THURSDAY NIGHT THROUGH FRIDAY NIGHT...A FRONT WILL APPROACH FROM THE NORTH AND BRING A BETTER SHOT FOR RAIN. AT THIS TIME...KEPT RAIN CHANCES AROUND 50 PERCENT...BUT MAY HAVE TO BE INCREASED TO LIKELY AS RAIN MAY BE BETTER ORGANIZED WITH SLIGHTLY STRONGER WINDS. A FEW STRONG/SEVERE STORMS REMAIN POSSIBLE AND LOCALLY HEAVY RAINFALL AS WELL. TEMPERATURES WILL REMAIN AROUND NORMAL FOR THIS TIME OF YEAR...BUT SLIGHTLY COOLER THAN PREVIOUS DAYS WITH MORE CLOUDS AND RAIN AROUND. SATURDAY...THE FRONT IS FORECAST TO MOVE THROUGH THE AREA...THOUGH MODELS HAVE BEEN SHOWING TIMING DIFFERENCES...GENERALLY TO SLOWING DOWN THE TIMING OF THE FRONT. FOR NOW...KEPT HIGHER RAIN CHANCES SOUTH AND LOWER NORTH...AND KEPT CLEARING CONDITIONS SATURDAY NIGHT WITH DRIER AIR MOVING IN FROM THE NORTH. SUNDAY THROUGH TUESDAY...DRY CONDITIONS WITH NEAR NORMAL TEMPERATURES ARE FORECAST WITH LONG TERM MODELS INDICATING HIGH PRESSURE BUILDING IN FROM THE NORTH. && .PRELIMINARY POINT TEMPS/POPS... MEM 75 91 75 92 / 20 50 30 40 MKL 70 92 70 92 / 20 40 20 40 JBR 72 89 71 89 / 30 50 40 50 TUP 72 94 71 93 / 20 30 20 20 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. && MBS
Hazardous weather outlook, Jun 26, 3:07 AM CDT, 13 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 307 AM CDT TUE JUN 26 2007 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-271015- ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)- MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 307 AM CDT TUE JUN 26 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT A FEW STRONG THUNDERSTORMS ARE POSSIBLE ACROSS THE ENTIRE MIDSOUTH TODAY...MAINLY BETWEEN 11 AM AND 8 PM. LOCALLY HEAVY RAINFALL OF 1 TO 3 INCHES...WINDS GUSTS UP TO 50 MPH AND SMALL HAIL WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE ACROSS THE ENTIRE MIDSOUTH WEDNESDAY THROUGH SATURDAY...MAINLY BETWEEN 11 AM AND 8 PM. LOCALLY HEAVY RAINFALL OF 1 TO 3 INCHES...WINDS GUSTS UP TO 50 MPH AND SMALL HAIL WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Jun 26, 2:32 PM CDT, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 232 PM CDT TUE JUN 26 2007 MSZ009-262000- PRENTISS MS- 232 PM CDT TUE JUN 26 2007 THIS SIGNIFICANT WEATHER ALERT IS FOR...PRENTISS COUNTY. A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 3 MILES WEST OF BOONEVILLE AT 232 PM CDT... MOVING EAST AT 15 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. PEOPLE IN PRENTISS COUNTY...INCLUDING THE CITY OF BOONEVILLE...SHOULD MONITOR THIS STORM CLOSELY..
Special weather statement, Jun 26, 2:42 PM CDT, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 242 PM CDT TUE JUN 26 2007 TNZ003-262015- WEAKLEY TN- 242 PM CDT TUE JUN 26 2007 THIS SIGNIFICANT WEATHER ALERT IS FOR...WEAKLEY COUNTY. A LINE OF STRONG THUNDERSTORMS PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM 6 MILES SOUTHWEST OF MARTIN TO 11 MILES SOUTHWEST OF GLEASON AT 242 PM CDT...MOVING NORTHEAST AT 15 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. PEOPLE IN WEAKLEY COUNTY...INCLUDING THE CITY OF MARTIN...SHOULD MONITOR THIS STORM CLOSELY..
Special weather statement, Jun 26, 4:06 PM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 406 PM CDT TUE JUN 26 2007 MSZ017-262130- ITAWAMBA MS- 406 PM CDT TUE JUN 26 2007 THIS SIGNIFICANT WEATHER ALERT IS FOR...ITAWAMBA COUNTY. A STRONG THUNDERSTORM PRODUCING 40 TO 50 MPH WINDS WAS LOCATED 3 MILES EAST OF FULTON AT 406 PM CDT. THE STORM WAS NEARLY STATIONARY. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN ITAWAMBA COUNTY...INCLUDING THE CITY OF FULTON...SHOULD MONITOR THIS STORM CLOSELY..
Special weather statement, Jun 26, 4:07 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 407 PM CDT TUE JUN 26 2007 MSZ024-262130- MONROE MS- 407 PM CDT TUE JUN 26 2007 THIS SIGNIFICANT WEATHER ALERT IS FOR...MONROE COUNTY. A STRONG THUNDERSTORM PRODUCING 40 TO 50 MPH WINDS WAS LOCATED 6 MILES SOUTHEAST OF ABERDEEN AT 407 PM CDT...MOVING NORTHEAST AT 5 MPH. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN MONROE COUNTY...INCLUDING THE CITY OF ABERDEEN...SHOULD MONITOR THIS STORM CLOSELY..
Special weather statement, Jun 26, 4:11 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 411 PM CDT TUE JUN 26 2007 TNZ088-262145- SHELBY TN- 411 PM CDT TUE JUN 26 2007 THIS SIGNIFICANT WEATHER ALERT IS FOR...SHELBY COUNTY. A STRONG THUNDERSTORM PRODUCING 40 TO 50 MPH WINDS WAS LOCATED 4 MILES EAST OF FRAYSER AT 411 PM CDT...MOVING NORTH AT 5 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN SHELBY COUNTY...INCLUDING THE CITIES OF BARTLETT AND MIDTOWN MEMPHIS...SHOULD MONITOR THIS STORM CLOSELY..
Local storm report, Jun 26, 4:23 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
423 PM CDT TUE JUN 26 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0155 PM TSTM WND DMG 10 WNW SOMERVILLE 35.29N 89.51W
06/26/2007 FAYETTE TN TRAINED SPOTTER
TREES DOWN 3 MILES NORTH OF OAKLAND ON HWY 194
0415 PM HAIL 2 S FULTON 34.23N 88.40W
06/26/2007 E0.88 INCH ITAWAMBA MS TRAINED SPOTTER
DIME TO NICKEL SIZE HAIL
&&
TABThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 4:09 PM CDT | Severe Thunderstorm Warning | MEG | Itawamba | 36 min |
| Jun 26, 4:39 PM CDT | Severe Thunderstorm Warning | MEG | Lee, Pontotoc | 30 min |
| Jun 26, 5:50 PM CDT | Flash Flood Warning | MEG | Lee, Pontotoc | 115 min |
Nearby
Flash Flood Warnings in Mississippi, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.